What Does Cannabinoid Hyperemesis Syndrome (CHS) Mean?
Cannabinoid hyperemesis syndrome is a form of cannabinoid toxicity. It generally develops in chronic, long-term weed smokers. Relatively rare, the condition has been shown to occur in smokers who partake in heavy cannabis use at least three to five times per day over the course of 16 or more years.
In some cases, symptoms have started in heavy smokers after as little as three years of excessive marijuana usage. Total abstinence from any form of marijuana usage causes all symptoms to cease.
Maximum Yield Explains Cannabinoid Hyperemesis Syndrome (CHS)
Hyperemesis means “prolonged vomiting”, while syndrome means “a condition characterized by a set of associated symptoms.” Users who start experiencing cannabinoid hyperemesis syndrome suffer from episodes of nausea and vomiting after marijuana use. The symptoms range from mild to severe. Some sufferers report that hot showers often help alleviate their discomfort. However, symptoms quickly return every time the sufferer uses marijuana.
Even though cannabis is well-known for its anti-nausea abilities, the effect is the opposite on individuals who suffer from cannabinoid hyperemesis syndrome. In the early stages of cannabinoid hyperemesis syndrome, sufferers often notice that during the morning is when they exhibit the greatest level of nausea and vomiting. Some report that they also suffer from abdominal pain and cramping.
As the disorder advances, sufferers start to display even greater symptoms such as vomiting for hours, weight loss, and dehydration. No matter how severe the symptoms, sufferers experience complete relief once they cease using cannabis.
The exact cause of cannabinoid hyperemesis syndrome is still a mystery. Some researchers believe it is the effects of the body's receptors changing in functionality over time, while other theories out there suggest that the condition is the result of smoking or otherwise ingesting cannabis that contains poisonous pesticides or other chemicals.